Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 37, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 26, 2005, 5:48 PM EDT for Genesee County, New York. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2005, 5:48 PM EDT (21:48 UTC)
- Expired
- Jul 26, 2005, 6:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
County Genesee County, NY
The radar
The Buffalo radar (KBUF), 56 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 5:57 PM EDT | TSTM WND DMG | Oakfield, NY | TREES DOWN. |
| Jul 26, 6:14 PM EDT | TSTM WND DMG | Byron, NY | POWER LINES AND TREES DOWN. |
| Jul 26, 6:14 PM EDT | TSTM WND DMG | Stafford, NY | TREES DOWN. |
| Jul 26, 6:20 PM EDT | TSTM WND DMG | Le Roy, NY | TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 3:30 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 262149
SVRBUF
NYC037-262245-
/O.NEW.KBUF.SV.W.0037.050726T2148Z-050726T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
548 PM EDT TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GENESEE COUNTY IN WESTERN NEW YORK
* UNTIL 645 PM EDT
* AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES NORTHWEST OF OAKFIELD TO 26 MILES SOUTHWEST OF
BATAVIA...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
MEDINA TO EAST AURORA...AND WERE MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
OAKFIELD BY 555 PM EDT...
BATAVIA BY 605 PM EDT...
BYRON BY 615 PM EDT...
LE ROY BY 620 PM EDT...
BERGEN BY 625 PM EDT...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS NIAGARA AND ERIE COUNTIES...WITH MULTIPLE REPORTS OF TREES
AND POWERLINES DOWN. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN BUFFALO.
LAT...LON 4305 7795 4304 7791 4301 7792 4297 7790
4291 7797 4291 7809 4292 7810 4291 7843
4313 7843 4313 7792
$$
ZAFF1 follow-up statement
000
WWUS51 KBUF 262242
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
641 PM EDT TUE JUL 26 2005
NYC037-262251-
/O.EXP.KBUF.SV.W.0037.000000T0000Z-050726T2245Z/
GENESEE NY-
641 PM EDT TUE JUL 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR GENESEE COUNTY EXPIRES AT 645
PM EDT...
AT 641 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE LINE OF
SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAD EXITED THE WARNED
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4305 7795 4304 7791 4301 7792 4297 7790
4291 7797 4291 7809 4292 7810 4291 7843
4313 7843 4313 7792
$$
ZAFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:50 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 26, 2:50 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BUFFALO NY 250 PM EDT TUE JUL 26 2005 UPDATED FOR SVR TSTM WATCH 687 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... CONVECTION WELL AHEAD OF APPROACHING COLD FRONT IS FORMING ALONG VARIOUS BOUNDARIES FROM THIS EARLY MORNINGS MCS. MORE CONCENTRATED CONVECTION CLOSER TO THE COLD FRONT OVER LOWER MICH IS FORMING A PRONOUNCED LINE OF TSRA OVER EXTREME SOUTHERN ONTARIO AND WESTERN LAKE ERIE. WHEREAS THE CELLS CURRENTLY OVER THE FORECAST AREA HAVE BEEN SHOWING FAST DEVELOPMENT AND COLLAPSE...THE CELLS CLOSER TO AND ALONG THE FRONT WILL BE PERSISTENT AND WILL POSE THE GREATER THREAT OF SEVERE WEATHER EARLY THIS EVENING AND TONIGHT. WILL GO WITH CATEGORICAL POPS FOR TSRA DURING THE EARLY HALF OF THE NIGHT...TAPERING BACK TO LIKELY POPS FOR SHOWERS AFTER MIDNIGHT. NEITHER NAM OR GFS ARE DEPICTING THE MORE DISCRETE CONVECTION WELL AHEAD OF THE FRONT...NOR THE LINEAR MCS FORMING OVER LOWER MICH. WILL DEPEND MAINLY ON THE TIMING OF FRONTAL PASSAGE TO BRING AN END TO THE CONVECTIVE THREAT LATER TONIGHT...WITH SOME LINGERING POST FRONTAL SHOWERS EARLY ON WEDNESDAY. COOLER AND MUCH DRIER AIR FOLLOWING THE FRONT ON WEDNESDAY WILL HOLD TEMPS DOWN TO THE UPPER 60S TO LOWER 70S...ABOUT 20 DEGREES COOLER THAN TODAY. DEWPOINTS FALL BACK TO THE 50S AND DRY SUBSIDENCE ALOFT WILL STAY IN PLACE WITH HIGH PRESSURE THROUGH THE REST OF THE WEEK. DAYTIME HIGHS SLOWLY CREEP BACK UP TO THE MID AND UPPER 70S ON THURSDAY THEN A REINFORCING BUT DRY COLD FRONT DROPS THROUGH LATE ON THURSDAY NIGHT WITH LOWER 70S AGAIN ON FRIDAY. && .LONG TERM (SATURDAY THROUGH TUESDAY)... MILD CONDITIONS WILL PREVAIL AS THE UPPER JET IS NORTH, AND A SURFACE RIDGE KEEPS A PERSISTENT NORTHEAST FLOW OVER THE AREA. AN UPPER TROUGH MOVES IN LATE MONDAY, AND THE RIDGE BEGINS TO BREAK DOWN ON TUESDAY WITH A CHANCE OF SHOWERS SPREADING IN FROM THE SOUTH. && .AVIATION... VFR CONDITIONS WILL LOWER TO MVFR IN SHOWERS AND THUNDERSTORMS. THE CONVECTION WILL BECOME MORE NUMEROUS AS A COLD FRONT APPROACHES DURING THE EVENING WITH OCCASIONAL IFR CONDITIONS AND GUSTS OVER 40 KNOTS IN THE HEAVIER STORMS. LOW CLOUDS BEHIND THE FRONT COULD PRODUCE WIDESPREAD MVFR CEILINGS, WITH OCCASIONAL IFR CEILINGS VISIBILITY IN SHOWERS WEDNESDAY MORNING. && .BUFFALO WATCHES/WARNINGS/ADVISORIES... .NY...SVR TSTM WATCH 687 UNTIL 11 PM EDT. .MARINE...NONE. SHORT TERM...HIBBERT LONG TERM/AVIATION...APB NWS ON THE WEB AT WWW.WEATHER.GOV/BUFFALO
Hazardous weather outlook, Jul 26, 4:45 AM EDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 445 AM EDT TUE JUL 26 2005 NYZ001>008-010>014-019>021-085-270844- ALLEGANY-CATTARAUGUS-CHAUTAUQUA-GENESEE-JEFFERSON-LEWIS-LIVINGSTON- MONROE-NIAGARA-NORTHERN CAYUGA-NORTHERN ERIE-ONTARIO-ORLEANS-OSWEGO- SOUTHERN ERIE-WAYNE-WYOMING- 445 AM EDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE... A STRONG COLD FRONT WILL CROSS THE REGION THIS EVENING AND OVERNIGHT. AS THE FRONT APPROACHES...THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND CONTINUE INTO THE EVENING. A FEW OF THESE STORMS COULD BE SEVERE WITH THE GREATEST THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING. SFM
In the hours before
Local storm report, Jul 26, 4:23 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
423 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG ARCADE 42.53N 78.43W
07/26/2005 WYOMING NY AMATEUR RADIO
TREE UPROOTED
&&
TNIZIOLLocal storm report, Jul 26, 5:25 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
525 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM FLASH FLOOD MAYVILLE 42.25N 79.50W
07/26/2005 CHAUTAUQUA NY AMATEUR RADIO
LARGE LIMBS DOWN INTERSECTION ROUTES 29 AND 430.
0509 PM TSTM WND DMG MAYVILLE 42.25N 79.50W
07/26/2005 CHAUTAUQUA NY AMATEUR RADIO
LARGE LIMBS DOWN INTERSECTION OF ROUTES 29 AND 430.
0520 PM TSTM WND DMG MAYVILLE 42.25N 79.50W
07/26/2005 CHAUTAUQUA NY AMATEUR RADIO
LARGE TREE DOWN ON ROAD AT LONG POINT STATE PARK.
0509 PM TSTM WND DMG MAYVILLE 42.25N 79.50W
07/26/2005 CHAUTAUQUA NY AMATEUR RADIO
LARGE LIMBS DOWN INTERSECTION ROUTES 29 AND 430.
0520 PM TSTM WND DMG MAYVILLE 42.25N 79.50W
07/26/2005 CHAUTAUQUA NY AMATEUR RADIO
LARGE TREE DOWN LONG POINT STATE PARK.
&&
SAGELocal storm report, Jul 26, 5:25 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT CORRECTION
NATIONAL WEATHER SERVICE BUFFALO NY
525 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG MAYVILLE 42.25N 79.50W
07/26/2005 CHAUTAUQUA NY AMATEUR RADIO
LARGE LIMBS DOWN INTERSECTION OF ROUTES 29 AND 430.
0520 PM TSTM WND DMG MAYVILLE 42.25N 79.50W
07/26/2005 CHAUTAUQUA NY AMATEUR RADIO
LARGE TREE DOWN ON ROAD AT LONG POINT STATE PARK.
&&
SAGELocal storm report, Jul 26, 5:36 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
536 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG DUNKIRK 42.49N 79.34W
07/26/2005 CHAUTAUQUA NY AMATEUR RADIO
TREES AND POWER LINES DOWN FROM DUNKIRK EAST ALONG ROUTE
20.
&&
SAGEThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:30 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 36 min |
| Jul 26, 4:40 PM EDT | Special Marine Warning | BUF | 65 min | |
| Jul 26, 4:50 PM EDT | Special Marine Warning | BUF | 40 min | |
| Jul 26, 4:55 PM EDT | Severe Thunderstorm Warning | BUF | Niagara, Orleans | 51 min |
| Jul 26, 5:01 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 29 min |
| Jul 26, 5:04 PM EDT | Special Marine Warning | BUF | 41 min | |
| Jul 26, 5:12 PM EDT | Severe Thunderstorm Warning | BUF | Erie | 49 min |
| Jul 26, 5:25 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus | 65 min |
| Jul 26, 5:29 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 31 min |
| Jul 26, 5:38 PM EDT | Special Marine Warning | BUF | 97 min | |
| Jul 26, 5:43 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Wyoming | 62 min |
| Jul 26, 5:50 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Wayne | 52 min |
| Jul 26, 6:11 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Orleans | 49 min |
| Jul 26, 6:16 PM EDT | Severe Thunderstorm Warning | BUF | Livingston | 44 min |
| Jul 26, 6:33 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 51 min |
| Jul 26, 6:47 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 43 min |
| Jul 26, 7:00 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 33 min |
| Jul 26, 7:09 PM EDT | Special Marine Warning | BUF | 96 min | |
| Jul 26, 7:09 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 51 min |
| Jul 26, 7:30 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 32 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.